Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Search the Community

Showing results for tags 'dyskinesia'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Forum Information
    • Discussion Corner Announcements
    • PF Forum Member Service Center
    • Frequently Asked Questions - How Do I...???
  • Medical Questions
    • Ask The Doctor
    • Ask The Surgical Team
    • Ask about Nutrition
    • Ask the Pharmacist
    • Pregúntele al Médico
    • Talk To A Speech Clinician
  • Unmoderated Discussion
    • Open Forum
    • Newly Diagnosed
    • Caregivers Forum
    • Young Onset Forum
    • DBS Forum

Found 9 results

  1. So just wanted to find out if there is medication that helps with dyskinesia? How fast does PD progress. Ive had it for 2 years.
  2. Hi Everyone, I am new to this forum, though have been referencing it for years. My dad has Parkinsons, is in about his 12th year or so of the disease, maybe longer. I am so sorry to everyone out there who is so frustrated and disabled by this disease. It is so hard. My family is trying to figure out his dosing schedule. Any input would be tremendously helpful and appreciated. I know a lot of it is trial and error. I have always wondered if his other pills make the Parkinson's medicine less effective. Additionally, he wakes CONTINUALLY in the night shaking violently. This has become a terrible problem as he wakes up every hour. My dad has an Essential Tremor in addition to Parkinson's. He has had this since his early teens, he is now 70. His current pill schedule: -Carbidopa 25 mg-levodopa 100 mg tablet. Currently, my mom is trying: 1 pill at 7am 1 pill at 10:30am 1 1/2 pills at 1:30pm 2 pills at 4:30pm 2 pills at 7:30pm 1 pill at 10:00pm 1 extended release at 11pm right before bed -For his Essential Tremor he takes Primidone 50mg a day and Propranolol 320mg a day extended release. -For a mild A-fib, he takes Warfarin 5mg (1 1/2 on M,W,F. 1 on S, S, T, Thurs.) -The rest of these pills I'm assuming are blood pressure from what I can figure out triamterene 37.5 mg-hydrochlorothiazide 25 mg tablet, 1 tablet daily K-Tab 10 mEq tablet, extended release, 1 tablet daily Losartan 100 mg tablet, 1 tablet daily Amlodipine 5 mg tablet, 1 tablet daily Vitamin D2 5,000, 1 tablet daily My dad does do a recumbent for 5-10 minutes a day and knows to try not to eat protein with his pills. I would sincerely appreciate any advice, suggestions or tips on this schedule. Thank you so very much, Amy
  3. I have had Parkinson's for 14 years and DBS for 3 years. When the medication is on I still have a lot of energy for intellectual (language learning) and physical (housework, cooking, limited exercises) activities. When the medication wears off most activities stop. My balance is poor and bad freezing and tiredness and cannot go for even 15 minute walks. I sleep 3 to 4 hours per night and when off have blurred vision and cannot read or concentrate and have slurred speech. I have to be careful about not falling backwards due to retropulsion. I stopped driving 2 years ago. I use a stick and/or walking frame for safety and I use a wheelchair or scooter for travelling short distances. I have been told nothing can be done about balance but can my diphasic dyskinesia be reduced to less than 20 minutes per medication cycle ( 3 hourly) by adjustment of medications and DBS voltage or is this the best that can be expected?
  4. Rytary

    Hi Mark, I got on the NPF website to look up Rytary. I found your forum and I think you might be what I need. I was dxed July, 2004 one month before I turned 52. I have tried many neuros with not very much success or satisfaction. I have been on Stalevo & Comtan years ago but quit because of gastric problems if I remember correcly. Now I take 1 Azilect 1mg once a day, 1 ropinirole ER 12mg once a day, Amantadine 100mg 3 times a day & I have been breaking carb/levo 25/100 tabs in half because of dyskinesia which drives my family & me crazy!. I've never had anyone tell me how to take my meds as you did so explicitly to Karen. The last time I saw my neuro she said a lot of pwp take Requip in the afternoon which I am doing now but I haven't noticed a difference. I don't think I've ever been on Sinemet CR. I think that may be helpful to me. I am having a LOT of freezing & off times. By the way, it seems the only thing the neuros think is DBS! I don't think I am that bad, I just think I need a meds adjustment. What do you think? Thank you, Brenda
  5. Does DBS actually helps to reduce dyskinesia or dyskinesia is reduced by medication reduction after DBS for Parkinsons?
  6. Dr. Okun - I do understand that everyone's PD progresses differently. However, as someone with YOPD, symptoms since 2009 and diagnosis in 2012, now age 49, I have been taking Requip with Azilect and amantadine for two years now. Only recently have my symptoms worsened, so that now I have a number of breakthrough symptoms such as tremor, leg dragging, insomnia, foot cramping, a number of dystonias, and so on. I am a runner, but that ability has been noticeably cut back by the gait issue. What factors do you consider concerning the "right" time to switch to Sinemet from DAs? I am very, very concerned about getting dyskinesias because I think I hit 3 of the 4 risk factors - white, female, thin, with the missing 4th being dose of Sinemet. And once you're on Sinemet, is there no going back to DAs if dyskinesias get bad? Thank you.
  7. My husband PS, 75, diagnosed 29 years ago, has been on 7 doses/day (every 2 and ½ hours) for quite some time. Last December, he started having terrible dyskinesia mid-afternoon into the evening. It turned out we confused dyskinesia with tremor, and raised the SInemet beyond need for moderate drops-off at end of dose. Eventually, after showing the neurologist a video of PS's "shaking," we reduced, in progressive steps, Mirapex from 7 to 2, eliminated Azilect, substituted 1/2 regular SInemet with 1/2 CR, then lowered the CR a bit at a time, starting with 3:30PM dose. He now takes: 8AM 10:30AM 1PM 3:30PM 6PM 8:30PM 11PM Sinemet 25/100 1+1/2 1+1/2 1+1/2 1+1/2 1+1/2 1+1/2 1+1/2 Sinemet CR 50/200 1+1/2 1+1/2 1+1/2 1 1+1/4 1+1/4 1+1/2 Mirapex 1mg 1 0 0 0 0 0 1 PS is now quite well during most of the day, but still has painful dyskinesia some time around 9PM, for 1 hour and sometimes more. What do you think of this schedule? How can we reduce the late evening dyskinesia further? Annette
  8. I'm 43 and was diagnosed with YOPD 2 years ago though I was getting fatigue for 2 years before my diagnosis. I was put on Azilect and Mirapex ER (3mg/day) but last March I got off the Mirapex due to some unpleasant side effects. I got on Sinemet 25/100 and was started at 2 pills 3 times a day. IT worked way better than the Mirapex and I really have no complaints, except my right hand, when resting, would flap back at forth at the wrist slightly, which had never happened before. I saw my neuro, who saw it and said it was a tremor because its too early to get dyskinesia. When I reminded him I'd never had a tremor until then he told me maybe the Mirapex had been masking it. I accepted this but after a few months the movements have spread. My head nods forward or back when I talk (sometimes shakes sided to side instead) and my arms bend and unbend at the elbows. It looks like dyskinesia, not tremor. I have dropped the dose to 1 pill four times a day but this causes the PD to come back and I get cramping and stiffness in my arms. When I go back up to 6 a day I feel better but start with what I am now convinced is dyskinesia. While waiting to see my neruo again I wanted to ask you all two questions. 1. Did any of you get dyskinesia immedietly upon starting SInemet? 2. What did your doctor say to do? Add a comp inhibior? Raise or lower the caribopa to smooth out the dopamine uptake? I APPRECIATE ALL OF YOU BUT PLEASE DONT GIVE ME ADVICE IF YOU HAVE NO EXPERIENCE WITH TREATING SINEMET DYSKINESIA
  9. Wearing Off & Dyskinesia

    Hi Dr: I am a Parkinson patient since 1998. I am facing problem due to wearing off and Dyskinesia. The effect of sinemet is getting shorther and shorter and If I take sinemet early, I face dyskinesia. Please tell me How to handle this problem? I will be thankful to you. Regards Khalid
×